Saturday, June 15, 2024
HomeDermatologyDrug-Induced Pigmentation

Drug-Induced Pigmentation

Background

Adverse cutaneous reactions to medications are a common reason for consultations with dermatologists. Drug-induced skin disorders may manifest in a variety of ways. Drugs may cause exanthems, urticaria, hypersensitivity syndromes, pustular eruptions, erythema multiforme, toxic epidermal necrolysis, cutaneous necrosis, and abnormal pigmentation of the skin and mucosa. Although pigmentary changes caused by drugs usually result in a limited degree of morbidity, these changes may be very disturbing to the patient.

The image below depicts a patient with amiodarone pigmentation.

Amiodarone pigmentation.

Amiodarone pigmentation.

View Media Gallery

Drug-induced pigmentary abnormalities may be classified into 3 groups, which are (1) hyperpigmentation/melanosis, (2) hypopigmentation/leukoderma, and (3) dyspigmentation or occurrence of unusual skin color.

A related article is Fixed Drug Eruptions. Additionally, the Medscape Adverse Drug Event Reporting Resource Center may be of interest.

RELATED ARTICLES
- Advertisment -

Most Popular